View Single Post
Old 05-29-2008, 09:07 PM   #2
teachertype teachertype is offline
Newbie
(female)
 
Join Date: May 2008
Location: Roanoke, VA
Posts: 1
teachertype HB User
Re: Topamax, hairloss, confusion, B12 - related?

I took topomax from 2003 until Oct. 2007 for headaches. Within a year of being on topomax, I was diagnosed with serious B 12 deficiency. Although my internist ran several tests to determine the cause, he said he really could not find one but named it pernicious anemia and said I could not absorb the b 12 in my system. I am not sure what tests he ran, but since that time I have had to receive B 12 injections. They really help but are a hassle. My vision also worsened on topomax and did not improve after I went off of it. However, I just turned 55 so that is part of the vision issue. I was very moody and depressed at 200 mg of topomax but that went away at 400 mg. Wish I still had the weight loss. I gained it all back and then some.